FIND A SOLUTION AT Academic Writers Bay
MALE AND FEMALE HORMONES
Brief History. S.K., a 32-year-old woman, sustained a whiplash injury during a motor vehicle accident. She was undergoing physical therapy as an outpatient for management of neck pain, decreased cervical range of motion, and cervicogenic headaches. The patient took an oral muscle relaxant (carisoprodol) for the neck pain and an over-thecounter acetaminophen product as needed. During the initial examination/evaluation, the therapist queried the patient about other medications, and the patient reported taking an oral contraceptive containing an estrogen (ethinyl estradiol, 0.05 mg) and a progestin (norgestrel, 0.5 mg). This contraceptive facilitated traditional monthly cycles (3 weeks of the active pill, 1 week of placebo); she had been taking this product continuously for the past 11 years. The patient also smoked cigarettes, and she had recently increased cigarette use following the neck injury.
Problem/Infl uence of Medication. Approximately 2 weeks after beginning treatment (i.e., during the fourth therapy session), the patient reported an increase in headache pain. This fi nding surprised the therapist because the patient’s neck pain and cervical function had been steadily improving. Upon further examination, the patient also reported a dull ache and tightness in the right calf, which was exacerbated by active and passive ankle dorsifl exion. Her calf appeared slightly swollen and was tender to palpation. She also mentioned having leg cramps for the last night or two when trying to fall asleep.
What concerns should the therapist have about this patient’s recent symptoms?
What should the therapist do about these concerns?
What additional medical interventions might be considered in this case?
- Assignment status: Already Solved By Our Experts
- (USA, AUS, UK & CA PhD. Writers)
- CLICK HERE TO GET A PROFESSIONAL WRITER TO WORK ON THIS PAPER AND OTHER SIMILAR PAPERS, GET A NON PLAGIARIZED PAPER FROM OUR EXPERTS
QUALITY: 100% ORIGINAL PAPER – NO PLAGIARISM – CUSTOM PAPER